Alert archive / Wisconsin / River Flood Warnings in 2019
River Flood Warning 36, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Mar 24, 2019, 4:43 PM CDT for Jackson County, Wisconsin. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2019, 4:43 PM CDT (21:43 UTC)
- Expired
- Mar 31, 2019, 7:00 PM CDT
- In force
- 7 days
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jackson County, WI
The radar
The La Crosse radar (KARX), 54 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River (WI) at Black River Falls (BRFW3).
- Action stage
- 43 ft
- Minor stage
- 47 ft
- Moderate stage
- 51 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 053813595, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
434 WGUS43 KARX 242143 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 443 PM CDT Sun Mar 24 2019 .Recent snowmelt is resulting in minor flooding on the Black River near Black River Falls. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC053-250943- /O.NEW.KARX.FL.W.0036.190324T2143Z-190401T0000Z/ /BRFW3.1.SM.190324T1727Z.190330T0600Z.190331T0600Z.NO/ 443 PM CDT Sun Mar 24 2019 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Black River at Black River Falls. * until Sunday March 31. * At 3:00 PM Sunday the stage was 47.0 feet. * Flood stage is 47.0 feet. * Minor flooding is forecast. * Forecast...The river will rise to just above flood stage this evening, before beginning to fall again tomorrow afternoon. * Impact...At 47.0 feet...Some rural roads may begin to flood including county Highway VV downstream near the La Crosse County line. && LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100 4437 9080 $$ LL
4 follow-up statements
544 WGUS83 KARX 250058 FLSARX Flood Statement National Weather Service La Crosse WI 758 PM CDT Sun Mar 24 2019 .Flood warning continues for the Black River near Black River Falls. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC053-251558- /O.CON.KARX.FL.W.0036.000000T0000Z-190401T0000Z/ /BRFW3.1.SM.190324T1727Z.190330T0600Z.190331T0600Z.NO/ 758 PM CDT Sun Mar 24 2019 The Flood Warning continues for The Black River at Black River Falls. * until Sunday March 31...Or until the warning is cancelled. * At 6:00 PM Sunday the stage was 46.5 feet. * Flood stage is 47.0 feet. * Minor flooding is forecast. * Forecast...The river is forecast to remain near or rise slightly above flood stage tonight before dropping again Monday morning. * Impact...At 47.0 feet...Some rural roads may begin to flood including county Highway VV downstream near the La Crosse County line. && LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100 4437 9080 $$ LL
910 WGUS83 KARX 250753 FLSARX Flood Statement National Weather Service La Crosse WI 253 AM CDT Mon Mar 25 2019 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC053-252253- /O.CON.KARX.FL.W.0036.000000T0000Z-190401T0000Z/ /BRFW3.1.SM.190324T1727Z.190330T0600Z.190331T0600Z.NO/ 253 AM CDT Mon Mar 25 2019 The Flood Warning continues for The Black River at Black River Falls. * until Sunday evening...Or until the warning is cancelled. * At 1:00 AM Monday the stage was 46.3 feet. * Flood stage is 47.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning before falling through mid week. Additional rises are expected late this week, with potential for minor flooding. * Impact...At 47.0 feet...Some rural roads may begin to flood including county Highway VV downstream near the La Crosse County line. && LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100 4437 9080 $$ WIC011-121-252253- /O.CON.KARX.FL.W.0008.000000T0000Z-000000T0000Z/ /DDGW3.3.RS.190313T2355Z.190316T2215Z.000000T0000Z.NR/ 253 AM CDT Mon Mar 25 2019 The Flood Warning continues for The Trempealeau River at Dodge. * until further notice...Or until the warning is cancelled. * At 1:45 AM Monday the stage was 10.8 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Impact...At 11.5 feet...Water covers part of County Road J in Dodge. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$ WIC057-252253- /O.CON.KARX.FL.W.0031.000000T0000Z-190330T1200Z/ /NCAW3.2.ER.000000T0000Z.190320T2115Z.190329T1800Z.UU/ 253 AM CDT Mon Mar 25 2019 The Flood Warning continues for The Yellow River at Necedah. * until Saturday morning...Or until the warning is cancelled. * At 1:30 AM Monday the stage was 16.1 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 16.2 feet by this morning. The river will fall below flood stage late this week. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$
579 WGUS83 KARX 251351 FLSARX Flood Statement National Weather Service La Crosse WI 851 AM CDT Mon Mar 25 2019 ...Minor Flooding Continues along the Black River at Black River Falls... .Snow melt runoff will continue to produce minor flooding along the Black River at Black River Falls. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC053-260451- /O.EXT.KARX.FL.W.0036.000000T0000Z-190326T1342Z/ /BRFW3.1.SM.190324T1727Z.190325T0900Z.190325T1942Z.NO/ 851 AM CDT Mon Mar 25 2019 The Flood Warning continues for The Black River at Black River Falls. * until Tuesday morning...Or until the warning is cancelled. * At 7:00 AM Monday the stage was 47.7 feet. * Flood stage is 47.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage by today. * Impact...At 47.0 feet...Some rural roads may begin to flood including county Highway VV downstream near the La Crosse County line. && LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100 4437 9080 $$ Boyne
052 WGUS83 KARX 252208 FLSARX Flood Statement National Weather Service La Crosse WI 507 PM CDT Mon Mar 25 2019 .River levels along the Black River have fallen below flood stage at Black River Falls. Therefore...the Flood Warning has been cancelled. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC053-252237- /O.CAN.KARX.FL.W.0036.000000T0000Z-190326T1342Z/ /BRFW3.1.SM.190324T1727Z.190325T0900Z.190325T1603Z.NO/ 507 PM CDT Mon Mar 25 2019 The Flood Warning is cancelled for The Black River at Black River Falls. * At 3:00 PM Monday the stage was 46.2 feet. * Flood stage is 47.0 feet. * Fell below flood stage at 11:03 AM Monday. * Forecast...The river will continue to fall to 44.5 feet Tuesday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Mar 24, 3:13 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 24, 3:13 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 313 PM CDT Sun Mar 24 2019 .SHORT TERM...(Tonight into Monday) Issued at 313 PM CDT Sun Mar 24 2019 Plenty of clouds around the area today, but overall not a bad afternoon, with somewhat mild temperatures in place as readings have climbed into the lower 50s where clouds have thinned at times. Said clouds and earlier showers (with some additional showers recently) come courtesy of broad deformation forcing on the north side of a closed low meandering east across southern Iowa, with that that feature expected to gradually open up and exit stage right into the mid Missouri River Valley by Monday. As such, can't rule out a few additional "flare-ups" of showers at times through late afternoon across southwest WI into northeast IA where deformation forcing remains in place, before any precipitation wanes toward or just after sunset. Next feature of interest is a cold front knocking on our door across central Wisconsin as of 19Z, nudged southward by stronger 1035mb surface ridging across Manitoba/Saskatchewan this afternoon. Airmass change behind the front is pretty impressive, with widespread early afternoon temps only in the teens and 20s despite full sunshine to our north. Thankfully, the coldest air aloft looks to slide to the east, though cooler temps are likely Monday. However, bigger story is incoming dry airmass (PWAT values impressively below one-tenth of an inch), which will promote plenty of sunshine, save for perhaps a little cirrus, but with diurnal mixing in that dry air allowing dew points to tank through the single digits in some spots, perhaps even sub-zero at times. As such, do have some marginal fire weather concerns with very low humidity values, though cooler temperatures and light winds (and snow cover still in some areas) will certainly keep things in check. More info below, but just another sure sign of spring around these parts. .LONG TERM...(Monday Night through Sunday) Issued at 313 PM CDT Sun Mar 24 2019 Sunny spring mid-week with a warming trend. Cold front will approach Wednesday night. Tightening pressure gradient ahead of the front will result in increasing southerly winds and strong low level warm advection, pushing temperatures to near 60 degrees Wednesday. Depending on amount of sunshine and depth of mixing, could see wind gusts over 30 mph Wednesday afternoon as depicted by the model blends. Next chance of precipitation come late week Thursday into Saturday. Confidence is generally low on the details in this time period due mainly to differences in frontal position and phasing of the energy between the northern and southern streams. Latest model runs keep the precip a bit farther south and our area on the cold side of the system. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1232 PM CDT Sun Mar 24 2019 Widespread 5-10kft ceilings will continue along with perhaps a few sprinkles at either LSE and RST through the afternoon, before a passing cold front from the north brings in a period of lower MVFR ceilings and stratus into the evening. Those cloud will then gradually erode from northeast to southwest later tonight, but could potentially linger a little longer than currently forecast (will have to watch trends closely). Northerly winds through the afternoon will shift northeast 10-15 knots as the front passes this evening, holding steady through midday Monday. && .FIRE WEATHER... Issued at 313 PM CDT Sun Mar 24 2019 Unusually dry air over the area Monday and Tuesday will allow afternoon relative humidities to drop into the 15-25% range east of the Mississippi River. On Wednesday afternoon, southwest wind gusts in the 25-35 mph range will be possible. With increasing low level moisture, minimum RH values are expected to bottom out in the 45-55% range. && .HYDROLOGY... Issued at 313 PM CDT Sun Mar 24 2019 The Mississippi River will remain the main flooding concern through the upcoming work week. Temperatures in the 40s and 50s across the region will continue lead to plenty of snowmelt. The Mississippi Headwaters region still has 4 to 6 inches of snow water equivalent on the ground, so levels will continue to rise. Expect minor to moderate flooding to develop along much of the river through the next 7 days, with additional rises likely beyond that. Some good news is that most of the tributaries will continue to fall or only rise slightly as most of the snow in the local area has melted. However, could see some additional flooding in tributaries in Wisconsin north of Interstate 90, where 1 to 4 inches of snow water equivalent is still on the ground. As far as precipitation chances go, it looks like there is potential for a decent shot of rain toward the end of the work week (maybe around an inch in some spots). That said, confidence remains somewhat low in where the heaviest rain will fall. Likely the best case scenario would be that it falls south of I-90 where nearly all of the snow has melted and the top 6-10 inches of soil has thawed. Should it fall farther north where snow still exists, expect greater flooding impacts, with faster and greater rises along the Mississippi River. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Lawrence LONG TERM...DMD AVIATION...Lawrence FIRE WEATHER...DMD HYDROLOGY...CA
Hazardous weather outlook, Mar 24, 4:00 AM CDT, 12 hours 43 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 400 AM CDT Sun Mar 24 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-251200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 400 AM CDT Sun Mar 24 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Flooding continues along portions of the Mississippi River and some of its tributaries. Ice jams will continue along portions of the Black River over north-central Wisconsin. .DAYS TWO THROUGH SEVEN...Monday through Saturday Rising river levels and flooding can be expected along the Mississippi River and some of its tributaries north of Interstate 90. Isolated thunderstorms are possible Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Reports of ice jams and flooding are appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Baumgardt
Nearby
River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.